Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

October 13, 2022Haralson County, Polk County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 13, 2022, 3:13 AM EDT for Haralson County, Polk County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2022, 3:13 AM EDT (07:13 UTC)
Expired
Oct 13, 2022, 3:45 AM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

Counties Haralson County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

439 
WWUS82 KFFC 130713
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
313 AM EDT Thu Oct 13 2022
 
GAZ030-041-130745-
Polk GA-Haralson GA-
313 AM EDT Thu Oct 13 2022

...A strong thunderstorm will impact portions of Haralson and Polk
Counties through 345 AM EDT...

At 312 AM EDT, a strong thunderstorm was near Mars Hills, or 11 miles
southwest of Cedartown, moving east at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Cedartown, Buchanan, Bremen, Rockmart, Tallapoosa, Aragon, Waco, Fish
Creek, Etna, Eubank Lake, Esom Hill, Antioch, Van Wert, Seney,
Draketown and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3409 8505 3408 8501 3395 8502 3395 8505
      3390 8505 3390 8504 3381 8504 3381 8505
      3372 8505 3369 8512 3370 8514 3365 8529
      3365 8534 3408 8542
TIME...MOT...LOC 0712Z 270DEG 32KT 3389 8538 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 13, 1:55 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 13, 1:55 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
155 AM EDT Thu Oct 13 2022

...New 06Z Aviation Discussion...

.SHORT TERM...
(This evening through Thursday)
Issued at 318 PM EDT Wed Oct 12 2022

The start of the short term forecast will bring some much needed
rounds of rainfall for portions of north and central Georgia. As the
mid to upper level trough digs south over the northern Plains, it
will push a cold front into the forecast area. Currently ahead of
the front, the first round of organized showers and thunderstorms
have begun to develop and push into western Georgia. SPC has central
Georgia and portions of northwestern Georgia in a Marginal Risk for
severe weather where damaging wind gusts will be the primary
concern. Cloud coverage today has hampered diurnal heating but with
MUCAPE progged at 1000-1500 J/kg and effective bulk wind shear
around 35kt, can not rule out the possibility of strong
thunderstorms that may become severe. The second round of showers
and thunderstorms will be associated with the front progressing
southeastward overnight through tomorrow morning. Some CAMs suggest
this line becoming more ragged as it works through the forecast area
through the morning hours. Total QPF through tomorrow will generally
be between 0.3-1.0" with locally higher amounts in stronger storms,
which will be quite welcome across abnormally dry locations.
Tomorrow as the front clears the area, dry air is ushered in and
calm conditions return. High temperatures today and tomorrow will be
in the 70s to low 80s (slightly above climatological norms) while
low temperatures only drop to the low to mid 60s thanks to cloud
coverage overnight tonight.

KAL

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 318 PM EDT Wed Oct 12 2022

After an active short term, things quiet down for a little while in
the longterm as most of the CWA stays just downstream of the base of
the trough. Behind the front, cooler temperatures settle in for
Friday, with highs in the mid 70s and lows in the low 40s and 50s.
With the drier air and clear skies, diurnal heating will take
over, letting high temps rise into the upper 70s and lower 80s for
all but the mountains of north GA.

Sunday conditions will be heavily dependent on the position of the
base of the trough and low to mid level moisture flow. Due to the
sensitivity of moisture transport on a southerly wind component,
models have flip flopped on moisture transport through Sunday and
Monday with adjustments to the trough axis. Current model
guidance has ECMWF showing a slightly drier solution as the trough
moves further east and stays deeper with NW low level flow.
However, both the GFS and Canadian are leaning towards a slightly
wetter solution as WSW flow sticks around a little longer and the
trough shallows out. Further analysis of ensemble solutions shows
high spread to the west of the mean trough axis, meaning greater
uncertainty on the westward trough depth and thus southerly moist
flow for the FA. Current gut feeling is to lean on the wet side of
the solutions with enough moisture for showers and thunderstorms
along the cold front down into central GA.

Post frontal conditions come through on Wednesday as strong low
level N and mid level NW flow move in. Radiative cooling will most
likely be the main feature at this time and the mountainous portions
of far North GA may see their first freezing temps. Portions north
of I20 may see temps in the 30s as well.

Continued monitoring of fire weather conditions may be necessary,
especially if the drier scenario wins out before windy and drier
post-frontal conditions set in early next week.

SM

&&

.AVIATION...
(06Z TAFS)
Issued at 141 AM EDT Thu Oct 13 2022

LIFR to IFR conditions expected for first half of TAF pd. Second
round of SHRA/TSRA is approaching northern terminals, with best
window for impacts captured by TEMPO from 07-10Z. Visibility
restrictions down to 1SM are psbl in TSRA, and down to 2-3SM
outside of precipitation due to FG/BR. Initially VRB winds will
shift to the W/NW at 8-10 kts around daybreak, with gusts to 20
kts. Cloud deck will lift to MVFR around 17Z, with SKC expected
from 20-22Z on.

//ATL Confidence...Avi Update...
Medium confidence timing of SHRA/TSRA.
High confidence all other elements.

96

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          47  73  46  79 /   0   0   0   0
Atlanta         48  74  50  80 /   0   0   0   0
Blairsville     40  67  43  73 /   0   0   0   0
Cartersville    44  73  48  80 /   0   0   0   0
Columbus        51  77  50  82 /   0   0   0   0
Gainesville     47  72  48  77 /   0   0   0   0
Macon           48  78  47  82 /   0   0   0   0
Rome            45  75  47  82 /   0   0   0   0
Peachtree City  46  75  48  80 /   0   0   0   0
Vidalia         54  77  50  82 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...KAL
LONG TERM....SM
AVIATION...96
Hazardous weather outlook, Oct 12, 9:52 PM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
952 PM EDT Wed Oct 12 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
952 PM EDT Wed Oct 12 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

An approaching cold front will bring another round of showers and
thunderstorms to north and central Georgia during the overnight
hours. A few storms may become strong to marginally severe with
damaging wind gusts and small hail being the primary threats. A
brief, isolated tornado cannot be ruled out in portions of east-
central Georgia before midnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected through the weekend.

A cold front will cross the area early next week with the
potential for rain showers and thunderstorms followed by freezing
temperatures across the northeast Georgia mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Oct 12, 9:38 PM EDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
938 PM EDT Wed Oct 12 2022

GAZ111-112-130215-
Wheeler GA-Montgomery GA-
938 PM EDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of southeastern Wheeler
and southern Montgomery Counties through 1015 PM EDT...

At 937 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Jordan, or 10 miles north of Hazlehurst,
moving northeast at 25 mph.

HAZARD...40 to 50 mph wind and increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...While winds should result in minor damage to tree limbs and
         blowing around of light, unsecured objects, this storm has
         also exhibited localized rotation. A brief tornado could
         quickly form.

Locations impacted include...
Mount Vernon, Uvalda, Ailey, Alston, Jordan and Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3194 8267 3206 8272 3220 8259 3216 8245
      3197 8248 3196 8250 3195 8248 3195 8249
      3196 8253 3196 8257 3193 8259 3194 8260
      3193 8261 3192 8265
TIME...MOT...LOC 0137Z 244DEG 21KT 3201 8266

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Oct 12, 9:51 PM EDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
951 PM EDT Wed Oct 12 2022

GAZ085-086-130215-
Emanuel GA-Johnson GA-
951 PM EDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of west central Emanuel
and southeastern Johnson Counties through 1015 PM EDT...

At 951 PM EDT, a strong thunderstorm was near Meeks, or 11 miles
southeast of Wrightsville, moving east at 20 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Swainsboro, Adrian, Meeks, Norristown Junction, Norristown and
Covena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3248 8243 3253 8264 3265 8265 3270 8241
      3260 8236
TIME...MOT...LOC 0151Z 271DEG 17KT 3260 8258

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Oct 12, 10:13 PM EDT, 5 hours before
Special Weather Statement
National Weather Service Peachtree City GA
1013 PM EDT Wed Oct 12 2022

GAZ112-113-130245-
Toombs GA-Montgomery GA-
1013 PM EDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of Toombs and
southeastern Montgomery Counties through 1045 PM EDT...

At 1013 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near McNatt Falls, or 9 miles northeast of
Hazlehurst, moving northeast at 20 mph.

HAZARD...40 to 50 mph wind and increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...While winds should result in minor damage to tree limbs and
         blowing around of light, unsecured objects, this storm has
         also exhibited localized rotation. A brief tornado could
         quickly form.

Locations impacted include...
Uvalda, Santa Claus, Alston, Center, Toombs Central, New Branch,
McNatt Falls, South Thompson, English Eddy, Grays Landing, Rock
Springs, Cedar Crossing, Johnson Corner and Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
      3194 8238 3196 8238 3195 8239 3197 8244
      3197 8248 3196 8250 3195 8248 3195 8249
      3196 8254 3201 8256 3218 8236 3216 8218
      3214 8220 3191 8223
TIME...MOT...LOC 0213Z 242DEG 16KT 3196 8249

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Oct 12, 10:37 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1037 PM EDT WED OCT 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TORNADO          4 SSW SCOTLAND          31.99N  82.85W
10/12/2022                   TELFAIR            GA   EMERGENCY MNGR

            BRIEF TORNADO ON HWY 149. TREES DOWN. ATV THROWN.
            UNKNOWN STRUCTURE DAMAGE, POSSIBLY FROM OUTBUILDING.

&&

EVENT NUMBER FFC2200902

KING
Special weather statement, Oct 12, 10:44 PM EDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1044 PM EDT Wed Oct 12 2022

GAZ113-130315-
Toombs GA-
1044 PM EDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of southern Toombs
County through 1115 PM EDT...

At 1043 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near English Eddy, or 4 miles north of Plant
Hatch, moving northeast at 20 mph.

HAZARD...40 to 50 mph wind and increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...While winds should result in minor damage to tree limbs and
         blowing around of light, unsecured objects, this storm has
         also exhibited localized rotation. A brief tornado could
         quickly form.

Locations impacted include...
English Eddy, Toombs Central, Cedar Crossing, Johnson Corner, New
Branch and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
      3194 8238 3195 8237 3196 8238 3195 8239
      3196 8241 3195 8240 3197 8243 3201 8245
      3216 8218 3214 8220 3191 8223
TIME...MOT...LOC 0243Z 245DEG 16KT 3198 8236

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Oct 13, 3:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 AM EDT Thu Oct 13 2022

GAZ030-041-130745-
Polk GA-Haralson GA-
313 AM EDT Thu Oct 13 2022

...A strong thunderstorm will impact portions of Haralson and Polk
Counties through 345 AM EDT...

At 312 AM EDT, a strong thunderstorm was near Mars Hills, or 11 miles
southwest of Cedartown, moving east at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cedartown, Buchanan, Bremen, Rockmart, Tallapoosa, Aragon, Waco, Fish
Creek, Etna, Eubank Lake, Esom Hill, Antioch, Van Wert, Seney,
Draketown and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3409 8505 3408 8501 3395 8502 3395 8505
      3390 8505 3390 8504 3381 8504 3381 8505
      3372 8505 3369 8512 3370 8514 3365 8529
      3365 8534 3408 8542
TIME...MOT...LOC 0712Z 270DEG 32KT 3389 8538

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 8:56 PM EDTSpecial Weather StatementFFCWheeler34 min
Oct 12, 9:15 PM EDTSpecial Weather StatementFFCWheeler30 min
Oct 12, 9:38 PM EDTSpecial Weather StatementFFCMontgomery37 min
Oct 12, 9:45 PM EDTTornado WarningFFCMontgomery, Wheeler30 min
Oct 12, 9:51 PM EDTSpecial Weather StatementFFCJohnson24 min
Oct 12, 10:13 PM EDTSpecial Weather StatementFFCToombs32 min
Oct 12, 10:44 PM EDTSpecial Weather StatementFFCToombs31 min
Oct 13, 3:58 AM EDTSpecial Weather StatementFFCCarroll32 min
Oct 13, 4:17 AM EDTSpecial Weather StatementFFCHeard13 min
Oct 13, 4:47 AM EDTSpecial Weather StatementFFCCoweta, Fayette28 min
Oct 13, 5:23 AM EDTSpecial Weather StatementFFCCrawford22 min
Oct 13, 6:01 AM EDTSpecial Weather StatementFFCMarion, Schley29 min
Oct 13, 6:27 AM EDTSpecial Weather StatementFFCMacon, Peach18 min
Oct 13, 6:47 AM EDTSpecial Weather StatementFFCHouston, Peach28 min
Oct 13, 7:50 AM EDTSpecial Weather StatementFFCJohnson25 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.